Posted by: Charmaine | 2008/10/14


I have an underactive thyroid, i use eltroxin on a daily basis, the past few months i have been gaining weight even thou I watch wat i eat, will it be ok if I take an extra supplement to help my thyroid

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageDietDoc

Dear Charmaine
I don't know what kind of supplement you intend taking, but products like kelp, etc, are not indicated if you are already on thyroid hormone replacement therapy. You should rather return to the dr who is treating your hypothyroidism and discuss this sudden weight gain with him/her. It is possible that your dose of Eltroxin needs to be adjusted. Counteract the weight gain by doing some aerobic exercise like going for a brisk walk every day for 30 min or skipping for 30 min.
Best regards

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.